Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Diabetes
Question: diabetes from creatine
|enliven - Mon Apr 02, 2007 7:51 am||
Seven years ago i developed type 2 diabetes. having changed doctors recently the new one believes i may have bought it on by using creatine as a supplement. i used it every day in the gym and it made me very strong. there were no warning on the pack about the continued use of this product. could this have bought on the diabetes?
|Dr. Chan Lowe - Tue Apr 03, 2007 12:41 am||
I am not aware of any relationship to creatine causing diabetes. Creatine can increase the body's sensitivity to insulin which would essentially protect against diabetes.
Creatine can, however, increase the load on the kidneys that can cause some renal damage, especially when diabetes is already present.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.